# SDR 2006FA0000396

- Difficulty date: August 8, 2005
- Submitted: April 21, 2006
- Operation: General aviation
- Aircraft: N3872T
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R30196
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Hydraulic System
- Condition: Contaminated
- Location: Mlg
- Part time: 1,661 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON TAKEOFF ROLL, EXPERIENCED A LT MAIN GEAR DOWN LOCK DISENGAGEMENT, RESULTING IN MINOR DAMAGE TO THE UNDERSIDE OF THE LT WING SKIN, SHUTTLE VALVE IN THE POWER PACK WAS STICKY, CAUSED BY THE SEDIMENTS IN LWR PARTS OF FLUID RESERVOIR.  HYDRAULIC CYLINDERS WERE TESTED AND FOUND TO HAVE EXCESSIVE INTERNAL LEAKAGE IN THE GEAR DOWN POSITION; THE PISTON SEALS WERE NOTED TO BE VISIBLY WORN.  THE BACKUP EXTENDER/OVERRIDE VALVE WAS TESTED AND FOUND TO HAVE INTERNAL LEAKAGE.  THE PROBABLE CAUSE OF THE LT MAIN GEAR DOWN LOCK DISENGAGEMENT APPEARS TO BE RELATED TO SEDIMENT WITHIN THE HYDRAULIC POWER PACK RESERVOIR.  (K)
